Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Jowls
Aug 8, 2004

I've had lypodystrophy and lapodystrophy for a few years. Now I look like the Pillsbury doughboy. My weight hasn't changed but my face is very round, I've developed jowls and my abdoman has expanded. The buffalo hump has been around for a while. Is there any alternative treatments or drug trials available to diminish this? I look like a fat middle-aged man. This is depressing as hell.

Response from Dr. Henry

A number of non-drug factors appear to contribute to fat problems seen in the setting of treated HIV infection (such as age, race, gender, time with HIV, degree of CD4 decline) so the problem is complicated. Switching to different medications, growth hormone, some diabetes medications, testosterone in men, surgery--all are being evaluated. For fat increases there are a number of sites in the US studying the use of growth hormone to decrease the amount of fat. Exercise and diet may help some. Your HIV specialist should be able to check to see what studies are available in your area. KH



Previous
swollen parotid glands
Next
cialis mix

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement